How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Doctor
Category: Neurology
Satisfied Customers: 4620
Experience:  Doctor ( General Medicine)
9385906
Type Your Neurology Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I have an 82-year-old mother who had three strokes one last

Customer Question

I have an 82-year-old mother who had three strokes one last one at the base of her brain.. She is blind and deaf and now having anxiety visual hallucinations but she still has her very personal space. When she is in the nursing home and they go to help her she screams out now. She's on Tyl 4 and Alprazolam BID which makes her zonked and when she comes out of it she is wired I need to find out if there's anything that would make her comfortable and herself
Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. Kaushik replied 1 year ago.
Greetings,Welcome to the site.Well, at her advancing age and keeping in mind recent past history of 3 episodes of stroke, one needs to tackle her condition with a lot of caution and use the drugs judiciously and under strict vigilance of a primary doctor.I will suggest that to counter her hallucinations and anxiety, she can be placed on a very low dose of olanzapine ( an antipsychotic ) , say at a dose of 1.25 mg - 2.5 mg at bedtime, first starting with lower dose and then after 5 days trying the next higher dose of 2.5 mg at bedtime. Such low dose of this anti psychotic medication may take a few extra days to manage her symptoms, but the same shall prove to relatively safer for her fragile state. So using this drug at this dose shall take care of her symptoms.I hope this helps.Wish you all the best.Please kindly leave a POSITIVE RATING if you are satisfied with the answer.Regards
Expert:  Dr. Kaushik replied 1 year ago.
If there is any subsequent query please feel free to ask but if there is none, then kindly leave a Positive rating for my service.Regards